Alert archive / South Dakota / High Wind Watches in 2005

High Wind Watch 2, NWS Sioux Falls, SD

November 14, 200520 counties in South Dakota; Dakota County, Dixon County, Nebraska; Ida County, Plymouth County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this high wind watch at Nov 14, 2005, 4:21 AM CST for 20 counties in South Dakota; Dakota County, Dixon County, Nebraska; Ida County, Plymouth County, Woodbury County, Iowa. It took effect at Nov 15, 2005, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 14, 2005, 4:21 AM CST (10:21 UTC)
In effect from
Nov 15, 2005, 6:00 AM CST
Expired
Nov 14, 2005, 3:43 PM CST
In force
Issued by
NWS Sioux Falls, SD
All 25 counties

Ida County, IA, Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 73 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 141021
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 AM CST MON NOV 14 2005

.A VERY STRONG UPPER LEVEL LOW PRESSURE WILL MOVE ONTO THE PLAINS
TONIGHT...INTENSIFYING RAPIDLY ON TUESDAY OVER THE MID MISSISSIPPI
VALLEY. THIS WILL ALLOW NORTHWEST WINDS TO DEVELOP WEST OF THE
JAMES VALLEY TONIGHT...THEN SPREAD ACROSS THE REMAINDER OF THE
AREA ON TUESDAY. WINDS SHOULD BEGIN TO DIMINISH ON TUESDAY NIGHT
WITH MUCH LIGHTER WINDS ON WEDNESDAY.

SDZ050-052-057-058-063-064-141830-
/O.NEW.KFSD.WI.Y.0006.051115T0000Z-051115T1200Z/
/O.NEW.KFSD.HW.A.0002.051115T1200Z-051116T0000Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR
421 AM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. 

STRONG WINDS WILL DEVELOP TONIGHT...WITH SUSTAINED WINDS AROUND 30
MPH AND GUSTS TO AROUND 40 MPH EXPECTED. AS LOW PRESSURE DEEPENS
EAST OF THE AREA ON TUESDAY...WINDS WILL HAVE THE POTENTIAL TO
INCREASE MORE...WITH SUSTAINED WINDS AROUND 40 MPH AND GUSTS
AROUND 60 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IAZ020-031-032-NEZ013-014-SDZ038-039-053>055-059>061-065-066-
068>071-141830-
/O.NEW.KFSD.HW.A.0002.051115T1200Z-051116T0600Z/
PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-BEADLE-KINGSBURY-SANBORN-MINER-
LAKE-DAVISON-HANSON-MCCOOK-HUTCHINSON-TURNER-BON HOMME-YANKTON-
CLAY SD-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE...
WAKEFIELD...PONCA...SOUTH SIOUX CITY...HURON...DE SMET...
WOONSOCKET...HOWARD...MADISON...MITCHELL...ALEXANDRIA...EMERY...
SALEM...PARKSTON...OLIVET...PARKER...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
421 AM CST MON NOV 14 2005

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

AS STRONG LOW PRESSURE SHIFTS EAST OF THE AREA TUESDAY...NORTHWEST
WINDS WILL INTENSIFY SIGNIFICANTLY. SUSTAINED WINDS OF AROUND 40
MPH AND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

08
2 follow-up statements
000 
WWUS73 KFSD 141604
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 AM CST MON NOV 14 2005

.A VERY STRONG UPPER LEVEL LOW PRESSURE WILL MOVE ONTO THE PLAINS
TONIGHT...INTENSIFYING RAPIDLY ON TUESDAY OVER THE MID
MISSISSIPPI VALLEY. THIS WILL ALLOW NORTHWEST WINDS TO DEVELOP
WEST OF THE JAMES VALLEY TONIGHT...THEN SPREAD ACROSS THE
REMAINDER OF THE AREA ON TUESDAY. WINDS SHOULD BEGIN TO DIMINISH
ON TUESDAY NIGHT WITH MUCH LIGHTER WINDS ON WEDNESDAY.

SDZ050-052-057-058-063-064-150015-
/O.CON.KFSD.WI.Y.0006.051115T0000Z-051115T1200Z/
/O.CON.KFSD.HW.A.0002.051115T1200Z-051116T0000Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR
1004 AM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON. 

STRONG WINDS WILL DEVELOP TONIGHT...WITH SUSTAINED WINDS AROUND
30 MPH AND GUSTS TO AROUND 40 MPH EXPECTED. AS LOW PRESSURE
DEEPENS EAST OF THE AREA ON TUESDAY...WINDS WILL HAVE THE
POTENTIAL TO INCREASE MORE...WITH SUSTAINED WINDS AROUND 40 MPH
AND GUSTS AROUND 60 MPH POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IAZ020-031-032-NEZ013-014-SDZ038-039-053>055-059>061-065-066-
068>071-150015-
/O.CON.KFSD.HW.A.0002.051115T1200Z-051116T0600Z/
PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-BEADLE-KINGSBURY-SANBORN-MINER-
LAKE-DAVISON-HANSON-MCCOOK-HUTCHINSON-TURNER-BON HOMME-YANKTON-
CLAY SD-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE...
WAKEFIELD...PONCA...SOUTH SIOUX CITY...HURON...DE SMET...
WOONSOCKET...HOWARD...MADISON...MITCHELL...ALEXANDRIA...EMERY...
SALEM...PARKSTON...OLIVET...PARKER...TYNDALL...YANKTON...
VERMILLION...NORTH SIOUX CITY...ELK POINT
1004 AM CST MON NOV 14 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

AS STRONG LOW PRESSURE SHIFTS EAST OF THE AREA TUESDAY...
NORTHWEST WINDS WILL INTENSIFY SIGNIFICANTLY. SUSTAINED WINDS OF
AROUND 40 MPH AND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KFSD 142143
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 PM CST MON NOV 14 2005

.AN AREA OF LOW PRESSURE WILL EXTEND FROM THE CENTRAL PLAINS
THROUGH THE NORTHERN PLAINS TONIGHT... AND SLOWLY MOVING EASTWARD
THROUGH TUESDAY AFTERNOON. A COLD FRONT ASSOCIATED WITH THIS LOW
PRESSURE WILL ALLOW STRONG NORTHWEST WINDS TO DEVELOP ACROSS THE
REGION. WINDS WILL BEGIN TO PICK UP WEST OF THE JAMES VALLEY LATE
TONIGHT...THEN SPREAD ACROSS THE REMAINDER OF THE AREA ON
TUESDAY MORNING. WINDS GUSTING TO 50 MPH WILL BE POSSIBLE LATE
TUESDAY MORNING AND TUESDAY AFTERNOON.

SDZ050-057-063-150545-
/O.CAN.KFSD.WI.Y.0006.051115T0000Z-051115T1200Z/
/O.UPG.KFSD.HW.A.0002.051115T1200Z-051116T0000Z/
/O.NEW.KFSD.WI.Y.0007.051115T1200Z-051116T0600Z/
GREGORY-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
WAGNER...LAKE ANDES
343 PM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL DEVELOP LATE TONIGHT...AND RAPIDLY INCREASE
THROUGH TUESDAY MORNING. AS LOW PRESSURE CONTINUES TO DEEPEN...WINDS
WILL BECOME STRONG...WITH SUSTAINED WINDS AT 30 TO 40 MPH WITH GUSTS
TO AROUND 55 MPH EXPECTED BY EARLY TUESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ052-058-064-150545-
/O.CAN.KFSD.WI.Y.0006.051115T0000Z-051115T1200Z/
/O.UPG.KFSD.HW.A.0002.051115T1200Z-051116T0000Z/
/O.NEW.KFSD.WI.Y.0007.051115T1200Z-051116T0600Z/
JERAULD-AURORA-DOUGLAS-
INCLUDING THE CITIES OF...WESSINGTON SPRINGS...PLANKINTON...
ARMOUR
343 PM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL DEVELOP LATE TONIGHT...AND RAPIDLY INCREASE
THROUGH TUESDAY MORNING. AS LOW PRESSURE CONTINUES TO DEEPEN...WINDS
WILL BECOME STRONG...WITH SUSTAINED WINDS AT 30 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH EXPECTED BY EARLY TUESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.



$$

IAZ020-031-032-NEZ013-014-SDZ039-054-055-061-066-069>071-142245-
/O.CAN.KFSD.HW.A.0002.051115T1200Z-051116T0600Z/
PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-KINGSBURY-MINER-LAKE-MCCOOK-
TURNER-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...IDA GROVE...
WAKEFIELD...PONCA...SOUTH SIOUX CITY...DE SMET...HOWARD...
MADISON...SALEM...PARKER...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
343 PM CST MON NOV 14 2005

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

$$

SDZ068-150545-
/O.UPG.KFSD.HW.A.0002.051115T1200Z-051116T0600Z/
/O.NEW.KFSD.WI.Y.0007.051115T1200Z-051116T0600Z/
BON HOMME-
INCLUDING THE CITY OF...TYNDALL
343 PM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL DEVELOP LATE TONIGHT...AND RAPIDLY INCREASE
THROUGH TUESDAY MORNING. AS LOW PRESSURE CONTINUES TO DEEPEN...WINDS
WILL BECOME STRONG...WITH SUSTAINED WINDS AT 30 TO 40 MPH WITH GUSTS
TO AROUND 55 MPH EXPECTED BY EARLY TUESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ038-053-059-060-065-150545-
/O.UPG.KFSD.HW.A.0002.051115T1200Z-051116T0600Z/
/O.NEW.KFSD.WI.Y.0007.051115T1200Z-051116T0600Z/
BEADLE-SANBORN-DAVISON-HANSON-HUTCHINSON-
INCLUDING THE CITIES OF...HURON...WOONSOCKET...MITCHELL...
ALEXANDRIA...EMERY...PARKSTON...OLIVET
343 PM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL DEVELOP LATE TONIGHT...AND RAPIDLY INCREASE
THROUGH TUESDAY MORNING. AS LOW PRESSURE CONTINUES TO DEEPEN...WINDS
WILL BECOME STRONG...WITH SUSTAINED WINDS AT 30 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH EXPECTED BY EARLY TUESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

LIEBL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Nov 14, 4:15 AM CST, 6 minutes earlier.

Area forecast discussion, Nov 14, 4:15 AM CST, 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
415 AM CST MON NOV 14 2005

.DISCUSSION...
FOCUS IN THE NEAR TERM CONTINUES TO BE FIRST WINTER STORM OF THE
SEASON IMPACTING THE AREA. SURFACE ANALYSIS DEPICTS SURFACE LOW
MOVING ACROSS OKLAHOMA WITH INVERTED TROUGH EXTENDING TO MESO-LOW IN
EASTERN NORTH DAKOTA. EXPECT PRECIPITATION TO BE BEHIND INVERTED
TROUGH AXIS...AND SPREAD ACROSS THE CWA THIS MORNING.

KOAX 00Z SOUNDING INDICATES FAIRLY MOIST LAYER FROM SFC TO JUST
ABOVE 900 MB...AND WITH SURFACE DEW POINTS HANGING TOUGH
PRECIPITATION ALONG I-29 CORRIDOR AND EAST HAVING A TOUGH TIME
MAKING IT TO THE SURFACE AS SNOW. AS LOW LEVEL COLD AIR ADVECTION
TAKES OVER...FEEL PRECIPITATION TYPE WILL TRANSITION OVER TO
SNOW...BUT ACCUMULATIONS WILL BE SLIGHTLY LESS IN NORTHWEST IOWA
AND  SOUTHWEST MINNESOTA AS INITIAL PRECIPITATION WILL FALL AS RAIN.
EXPECT TRANSITION PERIOD ALONG I-29 CORRIDOR TO BE AROUND
13-14Z...WITH AREAS IN FAR EASTERN CWA TRANSITIONING OVER IN THE
LATE MORNING. EXPECT PRECIPITATION THREAT TO BE MORE OF A WIDESPREAD
EVENT THAN A BANDING EVENT...WITH EPV REMAINING ABOVE ZERO.

EVEN THOUGH THIS IS THE FIRST SNOWFALL EVENT OF THE YEAR...WIND
POTENTIAL LOOKS TO CARRY JUST AS MUCH WEIGHT IF NOT MORE THAN
PRECIPITATION. AS LOW PRESSURE MOVING OUT OF OKLAHOMA CONTINUES TO
MOVE OFF TO THE NORTHEAST INTO THE UPPER MIDWEST LATE THIS AFTERNOON
AND THIS EVENING...IT IS EXPECTED TO RAPIDLY DEEPEN CAUSING THE
PRESSURE GRADIENT TO TIGHTEN ACROSS THE AREA.  925-850 LAPSE RATES
PROGGED TO BE IN EXCESS OF 9 DEGREES PER KILOMETER BY 00Z THIS
EVENING AS STRONG COLD AIR ADVECTION TAKES CONTROL. WIND SPEEDS AT
850 HPA INCREASE TO 40 TO 50 KNOTS...AND WITH STEEP LAPSE RATE IN
PLACE...EXPECT MUCH OF THE AREA TO MEET HIGH WIND WARNING CRITERIA.
WITH PRECIPITATION LINGERING IN SOUTHWEST MINNESOTA AND NORTHWEST
IOWA AS THE WINDS BEGIN TO CRANK...HAVE MAINTAINED WINTER STORM
WARNING INTO THE LATE EVENING HOURS EAST AS THREAT TRANSITIONS FROM
PRECIP TO WIND. WILL BE SOME BLOWING SNOW WITH WINDS...BUT EXPECT
SNOW TO BE FAIRLY WET...SO BLOWING POTENTIAL MAY BE LIMITED AS SNOW
STICKS AND FREEZES TO SURFACES.

HIGH PRESSURE BRIEFLY MAKES AN APPEARANCE ACROSS THE AREA MIDWEEK
BEFORE MORE CLIPPER SYSTEMS AFFECT THE AREA LATE IN THE WEEK. HAVE
BEGUN TO INCREASE WINDS WITH FRIDAYS SYSTEM...BUT HAVE OTHERWISE
MADE FEW ADJUSTMENTS BEYOND DAY 3 WITH VERY ACTIVE NEAR TERM.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...  HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM CST
       WEDNESDAY FOR IAZ001.

     WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
     IAZ001.

     WINTER STORM WARNING UNTIL 4 AM CST WEDNESDAY FOR IAZ002-IAZ003-
     IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-IAZ032.

MN...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR MNZ071-MNZ097-MNZ098.

     WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
      MNZ071-MNZ097-MNZ098.

     WINTER STORM WARNING UNTIL 4 AM CST WEDNESDAY FOR MNZ072-MNZ080-
     MNZ081-MNZ089-MNZ090.

NE... HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM CST
      WEDNESDAY FOR NEZ013.

     WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
     NEZ013.

     WINTER STORM WARNING UNTIL 4 AM CST WEDNESDAY FOR NEZ014.

SD...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR SDZ039-SDZ040-SDZ054-SDZ055
     -SDZ056-SDZ061-SDZ062-SDZ066-SDZ067-SDZ070.

     WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
     SDZ039-SDZ040-SDZ054-SDZ055-SDZ056-SDZ061-SDZ062-SDZ066
     -SDZ067-SDZ070.

     HIGH WIND WARNING UNTIL MIDNIGHT CST TONIGHT FOR SDZ038-SDZ050-
     SDZ052-SDZ057-SDZ058-SDZ063-SDZ064.

     HIGH WIND WARNING UNTIL 2 AM CST WEDNESDAY FOR SDZ053-SDZ059-
     SDZ060-SDZ065-SDZ068-SDZ069.

     WINTER STORM WARNING UNTIL 4 AM CST WEDNESDAY FOR SDZ071.

BT
Hazardous weather outlook, Nov 13, 11:30 AM CST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 AM CST SUN NOV 13 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1130 AM CST SUN NOV 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FIRST SIGNIFICANT WINTER WEATHER SYSTEM IS LIKELY TO AFFECT
PORTIONS OF THE TRI STATE AREA FROM LATER MONDAY NIGHT THROUGH
TUESDAY.  SNOWFALL IS EXPECTED TO DEVELOP MONDAY NIGHT AND
CONTINUE TUESDAY AS AN INTENSE AREA OF LOW PRESSURE DEVELOPS
ACROSS THE REGION.  ACCUMULATIONS OF SEVERAL INCHES ARE NOT OUT
OF THE QUESTION ACROSS MUCH OF SOUTHWEST MINNESOTA AND ADJACENT
AREAS. ALSO...WINDS ARE EXPECTED TO BECOME QUITE STRONG...AND THE
COMBINATION COULD POTENTIALLY PRODUCE DANGEROUSLY LOW
VISIBILITIES.  KEEP UP WITH THE LATEST FORECASTS FOR THIS
POTENTIAL FIRST WINTER STORM OF THE SEASON.
OUTSIDE THE AREA EXPECTED TO FIND ACCUMULATING SNOWFALL THROUGH
THE MISSOURI AND JAMES VALLEYS...WINDS ARE LIKELY TO REACH 30 TO
45 MPH...WITH SOME GUSTS TO AROUND 50 MPH ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 4:21 AM CSTWind AdvisoryFSDAurora, Brule, Charles Mix, Douglas, Gregory, Jerauld11 hr
Nov 14, 3:43 PM CSTWind AdvisoryFSDAurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 6 more13 hr
Nov 14, 4:25 PM CSTWinter Storm WarningFSDUnion23 hr
Nov 14, 4:25 PM CSTWinter Weather AdvisoryFSDBrookings, Clay, Kingsbury, Lake, Lincoln, McCook and 5 more23 hr

Nearby

High Wind Watches in South Dakota, 2005High Wind Watches in Iowa, 2005High Wind Watches in Nebraska, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.